Approximation of Jump Diffusions in Finance and Economics

Publication Type:
Journal Article
Computational Economics, 2007, 29 (3-4), pp. 283 - 312
Issue Date:
Full metadata record
Files in This Item:
Filename Description SizeFormat
2006012901.pdf943.17 kBAdobe PDF
In finance and economics the key dynamics are often specified via stochastic differential equations (SDEs) of jump-diffusion type. The class of jump-diffusion SDEs that admits explicit solutions is rather limited. Consequently, discrete time approximations are required. In this paper we give a survey of strong and weak numerical schemes for SDEs with jumps. Strong schemes provide pathwise approximations and therefore can be employed in scenario analysis, filtering or hedge simulation. Weak schemes are appropriate for problems such as derivative pricing or the evaluation of risk measures and expected utilities. Here only an approximation of the probability distribution of the jump-diffusion process is needed. As a framework for applications of these methods in finance and economics we use the benchmark approach. Strong approximation methods are illustrated by scenario simulations. Numerical results on the pricing of options on an index are presented using weak approximation methods.
Please use this identifier to cite or link to this item: